Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 22, 2022, 2:22 AM CDT for 4 counties in Texas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2022, 2:22 AM CDT (07:22 UTC)
- Expired
- Mar 22, 2022, 7:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 6:20 AM CDT | FLASH FLOOD | 3 W Mount Enterprise, TX | ROAD CLOSURE: US HIGHWAY 84 BETWEEN CR 3226 AND CR 3227 WILL BE CLOSED FOR AN EXTENDED TIME DUE TO AN ELECTRIC TRANSMISSION LINE ACROSS THE ROADWAY. WATCH FOR TXDOT SIGNAGE IN THE SEVERAL COUNTY ROADS ARE REPORTED TO HAVE FLASH FLOODING AND TREES DOWN. |
| Mar 22, 6:53 AM CDT | FLASH FLOOD | Alto, TX | CHEROKEE COUNTY THERE IS WATER OVER FM 343 IN ATOY AND FM 1911 SOUTH OF ALTO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 238 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 438 m²/s²
- 0-3 km storm-relative helicity
- 723 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
415
WGUS54 KSHV 220722
FFWSHV
TXC073-347-365-401-221030-
/O.NEW.KSHV.FF.W.0004.220322T0722Z-220322T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
222 AM CDT Tue Mar 22 2022
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Northwestern Nacogdoches County in eastern Texas...
Southeastern Cherokee County in northeastern Texas...
Western Panola County in northeastern Texas...
Southern Rusk County in northeastern Texas...
* Until 530 AM CDT.
* At 222 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Rusk, Alto, Sacul, New Salem, Trawick, Douglass, Minden, Morrill,
Pinehill, Cushing, Mount Enterprise, Reklaw, Glenfawn,
Looneyville, Lilbert, Laneville, Linwood, Brachfield, Church Hill
and Chapman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3148 9511 3149 9511 3150 9509 3152 9510
3154 9514 3155 9515 3156 9514 3159 9517
3157 9521 3158 9526 3159 9527 3161 9526
3162 9527 3163 9529 3166 9528 3187 9507
3199 9496 3224 9458 3186 9461
FLASH FLOOD...RADAR INDICATED
$$
241 follow-up statement
961
WGUS54 KSHV 221012
FFWSHV
TXC073-347-365-401-221230-
/O.EXT.KSHV.FF.W.0004.000000T0000Z-220322T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
512 AM CDT Tue Mar 22 2022
The National Weather Service in Shreveport has extended the
* Flash Flood Warning for...
Northwestern Nacogdoches County in eastern Texas...
Southeastern Cherokee County in northeastern Texas...
Western Panola County in northeastern Texas...
Southern Rusk County in northeastern Texas...
* Until 730 AM CDT.
* At 512 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Rusk, Alto, Sacul, New Salem, Trawick, Douglass, Minden, Morrill,
Pinehill, Cushing, Mount Enterprise, Reklaw, Glenfawn,
Looneyville, Lilbert, Laneville, Linwood, Brachfield, Church Hill
and Chapman.
Flooding is ongoing in some locations within the warning area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3148 9511 3149 9511 3150 9509 3152 9510
3154 9514 3155 9515 3156 9514 3159 9517
3157 9521 3158 9526 3159 9527 3161 9526
3162 9527 3163 9529 3166 9528 3187 9507
3199 9496 3224 9458 3186 9461
FLASH FLOOD...RADAR INDICATED
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 12:21 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Mar 22, 12:21 AM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Shreveport LA
1221 AM CDT Tue Mar 22 2022
.AVIATION...
Messy aviation conditions through at least mid morning with TSRA,
lower VSBYs, IFR to MVFR ceilings and VRB winds associated with
thunderstorm wind gusts. Eventually, we should see prevailing MVFR
or low VFR ceilings prevailing by late morning through the
afternoon hours as we lose the convection to the east of our
airspace. Look for post frontal gusts near 25 mph from the west
and northwest across at least the western half of our airspace by
the end of the TAF period.
13
&&
.PREV DISCUSSION... /issued 1038 PM CDT Mon Mar 21 2022/
UPDATE...
Convection is quickly evolving across Southwest Arkansas and East
Texas. Currently, the storms are still somewhat discrete and are
in somewhat broken line. Shear parameters remain very favorable
for supercell structures and tornadoes. In fact, latest
mesoanalysis suggests an even more favorable environment with
stronger low- level shear to the east over extreme Northwest
Louisiana and Southwest Arkansas. However, these storms are
starting to congeal in a QLCS, which should help to limit the
tornado potential somewhat, but low-level shear profiles are still
more than strong enough to support embedded QLCS tornadoes into
the early morning hours.
The expected line of convection is still expected to slow its
eastward progress or very nearly stall during the early morning
hours from Deep East Texas, into Northwest Louisiana, and
Southwest Arkansas. This will set the stage for very heavy
rainfall and flooding. Very little has changed in the forecast
regarding this threat.
PoPs were trimmed about from the eastern edge of the forecast area
through midnight. In addition, wind speeds have fallen below
advisory criteria, so the Wind Advisory was cancelled.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 44 63 41 66 / 0 0 0 0
MLU 45 61 41 65 / 10 0 0 0
DEQ 40 58 34 62 / 10 10 0 0
TXK 45 59 38 62 / 10 10 0 0
ELD 43 59 37 63 / 10 10 0 0
TYR 42 64 38 66 / 0 0 0 0
GGG 42 64 38 66 / 0 0 0 0
LFK 42 66 40 67 / 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through this afternoon for ARZ060-061-070>073.
LA...Flood Watch through this afternoon for LAZ001>006-010>014-
017>022.
OK...None.
TX...Flood Watch through this afternoon for TXZ112-126-137-138-
149>153-165>167.
&&
13/CNHazardous weather outlook, Mar 22, 2:22 AM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 222 AM CDT Tue Mar 22 2022 ARZ072-073-LAZ001>006-010>012-017-TXZ149>153-165>167-221200- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Sabine-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 222 AM CDT Tue Mar 22 2022 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Tonight... Tornado Watch 59 is in effect until 8 AM CDT. A Flood Watch is in effect until 4 PM CDT Tuesday. A line of thunderstorms is expected to become somewhat stationary across the area tonight. Some of the storms could be severe. Tornadoes, large hail, and damaging winds will be possible. As the storms stall and train over the same areas, widespread rainfall totals of 2 to 4 inches will be possible with locally higher amounts of 6 inches or more. Therefore, a Flood Watch is in effect until 4 PM CDT this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms will be ongoing across Southern Arkansas, North Louisiana, and Deep East Texas this morning. The storms should finally begin to move east again after daybreak. The severe weather and flash flood threats will continue over these areas before diminishing from west to east through early afternoon. Afterwards, cooler and drier conditions will settle back into the region for the remainder of the week into the weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will be needed tonight and into Tuesday. ARZ060-061-070-071-TXZ112-126-137-138-221200- Hempstead-Nevada-Miller-Lafayette-Cass-Marion-Gregg-Harrison- 222 AM CDT Tue Mar 22 2022 This Hazardous Weather Outlook is for portions of southwest Arkansas and northeast Texas. .DAY ONE...Tonight... A Flood Watch is in effect until 4 PM CDT Tuesday. A line of thunderstorms is expected to become somewhat stationary across the area tonight. As the storms stall and train over the same areas, widespread rainfall totals of 2 to 4 inches will be possible with locally higher amounts of 6 inches or more. Therefore, a Flood Watch is in effect until 4 PM CDT this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms will be ongoing across Southern Arkansas, North Louisiana, and Deep East Texas Tuesday morning, with the flash flood threats continuing before diminishing from west to east through early afternoon. Afterwards, cooler and drier conditions will settle back into the region for the remainder of the week into the weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will be needed tonight and into early Tuesday morning. LAZ013-014-018>022-221200- Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-La Salle- 222 AM CDT Tue Mar 22 2022 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...Tonight... A Flood Watch is in effect until 4 PM CDT Tuesday. A line of storms is expected to stall across Louisiana, and into Southwest Arkansas. Widespread rainfall amounts of 2 to 4 inches are possible with locally higher amounts of 6 inches or greater. Therefore, a Flood Watch is in effect until 4 PM CDT Tuesday afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms will be ongoing across Southern Arkansas and North Louisiana Tuesday morning. The storms are expected to re-intensify during the daytime hours bringing a renewed threat for severe weather and flash flooding, before diminishing from west to east through the afternoon. Tornadoes, large hail, and damaging winds will be possible, especially over Northeast and North Central Louisiana. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed early Tuesday morning, and will be needed during the day Tuesday. ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-125-136-221200- Sevier-Howard-Little River-McCurtain-Red River-Bowie-Franklin- Titus-Camp-Morris-Wood-Upshur-Smith- 222 AM CDT Tue Mar 22 2022 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed. 09
In the hours before
Local storm report, Mar 21, 11:26 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1126 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 7 SW ORE CITY 32.74N 94.82W
03/21/2022 UPSHUR TX AMATEUR RADIO
POSSIBLE TORNADO DAMAGE EAST OF GILMER ON FM
1649 NEAR WILLIAMS ROAD WEST OF FM 1972.
TIME ESTIMATED FROM RADAR.
&&
CNLocal storm report, Mar 21, 11:27 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND DMG 4 ESE GILMER 32.71N 94.89W
03/21/2022 UPSHUR TX AMATEUR RADIO
CORRECTED TIME. POSSIBLE TORNADO DAMAGE TO A
HOUSE ON AZALEA ROAD OFF HWY 154 EAST OF
GILMER.
&&
CNLocal storm report, Mar 21, 11:33 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1133 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND DMG 7 W LINDEN 33.00N 94.48W
03/21/2022 CASS TX PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&
CNLocal storm report, Mar 21, 11:34 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG 7 W LINDEN 33.00N 94.49W
03/21/2022 CASS TX PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF. TIME ESTIMATED FROM
RADAR.
&&
CNLocal storm report, Mar 22, 12:10 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM TSTM WND DMG 4 WNW MOUNT ENTERPRISE 31.94N 94.74W
03/21/2022 RUSK TX EMERGENCY MNGR
MAJOR DAMAGE TO TWO HOUSES, INCLUDING A
MISSING ROOF ON FM 2496 2 TO 3 MILES WEST OF
US 259. POSSIBLE TORNADO. TIME ESTIMATED
FROM RADAR.
&&
CNLocal storm report, Mar 22, 12:16 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM TSTM WND DMG 4 WNW MOUNT ENTERPRISE 31.94N 94.74W
03/21/2022 RUSK TX EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4
WNW MOUNT ENTERPRISE. MAJOR DAMAGE TO TWO
HOUSES, INCLUDING A MISSING ROOF ON FM 2496
2 TO 3 MILES WEST OF US 259. POSSIBLE
TORNADO. TIME ESTIMATED FROM RADAR.
&&
CNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 9:13 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 62 min |
| Mar 21, 9:33 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus, Upshur, Wood | 42 min |
| Mar 21, 9:36 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk, Smith, Upshur, Wood | 39 min |
| Mar 21, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River, Titus | 33 min |
| Mar 21, 9:59 PM CDT | Tornado Warning | SHV | Smith, Upshur, Wood | 29 min |
| Mar 21, 10:05 PM CDT | Tornado Warning | SHV | Smith | 25 min |
| Mar 21, 10:12 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 63 min |
| Mar 21, 10:16 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Harrison, Morris and 5 more | 59 min |
| Mar 21, 10:25 PM CDT | Tornado Warning | SHV | Camp, Cass, Harrison, Marion, Morris, Upshur | 50 min |
| Mar 21, 10:27 PM CDT | Tornado Warning | SHV | Gregg, Smith, Upshur | 29 min |
| Mar 21, 10:54 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Gregg, Harrison, Marion, Morris, Smith and 1 more | 36 min |
| Mar 21, 10:54 PM CDT | Tornado Warning | SHV | Cherokee, Nacogdoches, Rusk | 51 min |
| Mar 21, 11:02 PM CDT | Tornado Warning | SHV | Bowie, Cass | 43 min |
| Mar 21, 11:15 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Marion | 60 min |
| Mar 21, 11:27 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Gregg, Harrison, Marion, Rusk, Smith and 2 more | 63 min |
| Mar 21, 11:42 PM CDT | Tornado Warning | SHV | Panola, Rusk | 33 min |
| Mar 21, 11:58 PM CDT | Flash Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 2 hr |
| Mar 22, 12:12 AM CDT | Tornado Warning | SHV | Harrison, Panola, Rusk | 33 min |
| Mar 22, 12:45 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion, Panola | 45 min |
| Mar 22, 12:51 AM CDT | Tornado Warning | SHV | Harrison | 24 min |
| Mar 22, 1:29 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 61 min |
| Mar 22, 3:25 AM CDT | Flash Flood Warning | SHV | Harrison, Panola, Rusk, Shelby | 110 min |
| Mar 22, 4:09 AM CDT | Special Weather Statement | SHV | Shelby | 36 min |
| Mar 22, 4:58 AM CDT | Flash Flood Warning | SHV | Panola, Sabine, San Augustine, Shelby | 3 hr |
| Mar 22, 5:18 AM CDT | Areal Flood Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 117 min |
| Mar 22, 7:26 AM CDT | Areal Flood Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Shelby | 3 hr |
| Mar 22, 7:51 AM CDT | Areal Flood Warning | SHV | Panola, Sabine, San Augustine, Shelby | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.